MAUDE Adverse Event Report: MEDTRONIC COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-035-090
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Operates Differently Than Expected (2913); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It is reported that while using the trailblazer catheter for an unknown procedure, an intra-arterial rupture of the probe occured.This lead to the procedure being abandoned plus intervention was required to retrieve the catheter.
 
Additional Manufacturer Narrative
A trailblazer device has been used in treatment of the patients right external iliac artery.Access was through the left common femoral artery.It is reported that a section of the trailblazer probe segmented and migrated into the right afs during the change of the guide.The component embolized in the patient and had to be retrieved by use of a snare.The procedure was aborted at this point.The patient is reported to be doing well following the procedure.No patient injury reported.Returned device analysis summary: the trailblazer catheter was received for evaluation.No ancillary devices, procedural reports, or cine images from the procedure were received.The trailblazer catheter was received in two segments: all components of the trailblazer catheter were accounted for.The distal segment contained all three radiopaque marker bands.The distal segment has several bends that gave it an undulated appearance.A kink in the catheter was located just proximal of the proximal marker band.The kink is consistent with that of a distal catheter segment being snared or being removed with forceps.The proximal end of the distal segment exhibited torsional and tensile stretching at the separation face.The proximal segment distal end exhibited a mirror image of the proximal end of the distal segment; indicated that all components were accounted for.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Target treatment vessel: - right external/ primary iliac artery - severe tortuosity reported.- the vessel was not pre or post dilated.Ancillary devices used: - 0,35" 90cm sheath - 0,35" 260cm guidewire other information: - ifu was not followed.- the catheter was used like an angiographic catheter - notify date of event (b)(6) 2017.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC COVIDIEN
4600 nathan lane
plymouth MN 55442
MDR Report Key7361039
Report Number2183870-2018-00172
Device Sequence Number113140
Product Code DQY
UDI-Device Identifier00821684073940
UDI-Public00821684073940
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2020
Device Catalogue NumberSC-035-090
Device Lot NumberA486853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2018
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer04/06/2018
05/25/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date05/02/2018
06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;